MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA ADULT TTS ADJUSTABLE NECK FLANGE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA ADULT TTS ADJUSTABLE NECK FLANGE HYPERFLEX TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67HA80
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that the cuff to a smiths medical portex® bivona® adult tts¿ adjustable neck flange hyperflex¿ tracheostomy tube was reported to be broken and leaking 20 hours following placement.A trach tube change out was performed with no reported adverse effects.
 
Additional Manufacturer Narrative
One tracheostomy tube was returned for evaluation.Visual inpsection of the device found an issue with the airway line where it is attached to the connector hub.Device underwent functional testing, confirmed a leak at the airway line where it extends from the connector hub.The investigation did not determine a manufacturing defect with the returned device; problem source has been determined to be user interface.The instruction for use states under warnings to guard against product damage by avoiding contact with sharp edges.

Brand Name
PORTEX BIVONA ADULT TTS ADJUSTABLE NECK FLANGE HYPERFLEX TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9673916
Report Number3012307300-2020-00776
Device Sequence Number14183681
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model Number67HA80
Device Catalogue Number67HA80
Device Lot Number3800571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR